MAUDE Adverse Event Report: ABBOTT IRELAND SARS-COV-2-IGG REAGENT KIT; REAGENT, CORONAVIRUS SEROLOGICAL

ABBOTT IRELAND SARS-COV-2-IGG REAGENT KIT; REAGENT, CORONAVIRUS SEROLOGICAL
Model Number 06R8620
Medical Device Problem Codes False Negative Result (1225); False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer is questioning discrepant architect sars-cov-2 igg result for a male patient.The following information was provided on (b)(6) 2020: the patient recently tested negative for sars-cov-2 igg antibody.In (b)(6) 2020, the patient had tested positive for covid-19.The customer is questioning that the recent result is false negative, or that the result generated in march is false positive.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely negative architect sars-cov-2 igg results included a search for similar complaints, and the review of complaint data, labeling, scientific literature and device history records.Return testing was not completed as returns were not available.A review of complaints for the lot number 18308fn00 did not show increased complaint activity.In-house sensitivity testing for reagent lot 18305fn00 was completed using a retained sample of the complaint lot stored at the recommended storage condition.All validity and acceptance criteria were met indicating that the lot is performing acceptably.Device history record review on lot 18305fn00 did not show any potential non-conformances, non-conformances or deviations related to the complaint issue.Labeling was reviewed and adequately addresses the issue under review.In this case, no specific patient history was provided for the patient and no pcr testing information was available.The patient appears to be a possible seroreversion since there was 7 months between the initial test result and repeat results.Per the product labeling the assay sensitivity within the 95% confidence level is 95.89%- 100.00%.Patients have different immune responses and the insert states that immunocompromised patients who have covid-19 may have a delayed antibody response and produce levels of antibody which may not be detected as positive by the assay.To assess the clinical performance of the assay, a study was performed using 122 serum and plasma specimens collected at different times from 31 subjects who tested positive for sars-cov-2 by a polymerase chain reaction (pcr) method and who also presented with covid-19 symptoms.The positive percent agreement (ppa) at = 14 days post-symptom onset is 100.00% (95% ci: 95.89, 100.00).Five specimens from 1 immunocompromised patient were excluded from the study.When the results from these specimens were included, the ppa at = 14 days post-symptom onset was 96.77% (95% ci: 90.86, 99.33).Review of the manuscript, bryan et al.2020.¿performance characteristics of the abbott architect sars-cov-2 igg assay and seroprevalence in boise, idaho¿ j.Clin.Microbiol, doi: 10.1128/jcm.00941-20, showed sensitivity data consistent with product labeling.125 patients who tested rt-pcr positive for sars-cov-2 for which 689 excess serum specimens were available was tested and it was found that sensitivity reached 100% at day 17 after symptom onset and day 13 after pcr positivity.Results should be used in conjunction with other data; e.G., symptoms, results of other tests, and clinical impressions.Results from antibody testing should not be used as the sole basis to diagnose or exclude sars-cov-2 infection or to inform infection status.Based on the investigation architect sars-cov-2 igg reagent lot 18305fn00 is performing as intended, no systemic issue or deficiency of the architect sars-cov-2 igg reagent was identified.Suspect medical device: catalog no: updated from 06r86-20 to 06r86-30.Device manufacturers only: device mfg date: updated from 07/25/2020 to 06/25/2020.

Brand Name
SARS-COV-2-IGG REAGENT KIT
Common Device Name
REAGENT, CORONAVIRUS SEROLOGICAL
Manufacturer (Section D)
ABBOTT IRELAND
finisklin business park
sligo F91VY 44
EI  F91VY44
MDR Report Key10801230
Report Number3008344661-2020-00101
Device Sequence Number1024429
Product Code QKO
UDI-Device Identifier00380740191832
UDI-Public00380740191832
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model Number06R8620
Device Catalogue Number06R86-30
Device Lot Number18305FN00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1